Flash Flood, Scott
- When
- June 15, 3:17 PM EST to 4:00 PM EST
- Where
- Scott County, Georgetown
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.292, -84.584 (the zone’s center; the record gives no point)
Parts of Sims Road were impassable due to high water.
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 15, 1:50 PM EST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT SUN JUN 15 2003 SHORT TERM: VERY SHORT TERM IS HOW TO HANDLE FLOOD WATCH. MODEL MASS FILEDS NOT SO DIFFERENT NEXT 24 HRS... BUT CONSIDERABLE VARIETY OF QPF OFFERED NEVERTHELESS. WATER VAPOR IMAGERY AT MID AFTN SHOWING ELONGATED WAVE ACRS CNTRL KY...DRIFTING EWD...WHILE POTENT S/W NOTED IN NE ARKANSAS...LIFTED NEWD. MEANWHILE OLE FNT HAS MADE IT ACRS THE OH RIVER...AND WOULD NOT BE SUPRISED THAT IT MOVES NO FURTHER THE NXT FEW DAYS. MM5 INDICATING PRECIPITABLE WATER VALUES 1.8 INCHES TNGT AND THIS COMBINED WITH APRCHG ARKANSAS S/W...AND CONVG ALNG SAID FNT...SHUD HELP INCREASE SHWR/TSTM CONVERAGE LATER THIS AFTN AND EVNG. WE WILL EXTEND FLOOD WATCH TIL MIDNIGHT...SO EVNG SHFT DOES NOT HAVE TO FIDDLE WITH ZONES IF THINGS BECOME ACTIVE. ONE CAVEOT...PERSISTENT SHWRS/TSTMS IN ERN IND AND SRN OHIO...LOCATED IN DEFORMATION OR CULL AREA...IN H5 FLOW TDA. MESO ETA SHOWING DEFORMATION SETTING UP DURING THE WEE HOURS OVR OUR NRN FORECAST AREA (FA) WITH TROPICAL-LIKE NOCTURNAL RAINS. THIS IS NOT TOTALLY OUT OF THE QUESTION...BUT CONFIDENCE LEVEL NOT THAT GREAT TO HAVE A WATCH RUNNING ALL NIGHT...SINCE LCL MM5/GFS AND UMKET NOT OFFERING THIS SOLUTION. WE WILL LET THE EVENING SHIFT EVALUATE THE NEED FOR HEADLINES OVERNIGHT. WITH FRONTAL BNDRY IN OUR AREA MONDAY...ALNG WITH EMBEDDED WAVE MOVG THRU RGN IN SWLY FLOW ALOFT ... WILL AGAIN YIELD SOME SHWRS AND TSTMS PRODUCING LCLY HVY RAIN. WILL KEEP LIKELY POPS GOING IN OUR E-CNTRL AREAS...WITH 30-50 PCT ELSEWHERE. HARD TO GET A FIRM HANDLE AT THIS POINT ON POP POTENTIAL FM TUESDAY INTO WEDNESDAY...WITH NEBULOUS LOOKING PTN...AS A RESULT WILL KEEP POPS IN THE LOW CHC CATEGORY. .EXTENDED DISCUSSION...WEDNESDAY NIGHT THROUGH SUNDAY... NO MAJOR CHANGES TO THIS EXTENDED FORECAST CYCLE ALTHOUGH GFS AND 0Z MRF HAVE BOTH FLIPPED SOME IN THE DETAILS OF EXTENDED WEATHER. 12Z GFS SUGGESTS YET ANOTHER INVERTED SURFACE TROUGH TO AFFECT KENTUCKY ON THURSDAY ALTHOUGH THIS FEATURE IS POORLY RESOLVED AND IT QUICKLY RETREATS SOUTH BY THURSDAY NIGHT. THE PERIOD OF LATE THURSDAY TO EARLY SATURDAY LOOKS LIKE THE BEST BET FOR DRY WEATHER. BY LATE SATURDAY AND INTO SUNDAY THE 0Z MRF SUGGESTS WAA PRECIPITATION WILL SPREAD ACROSS THE LOWER OHIO IN RESPONSE TO TEXAS LOW PRESSURE. FOR NOW WE WILL AVOID A FLOPPING FORECAST AND KEEP THE ENTIRE PERIOD DRY ALTHOUGH BASED ON LATER MODEL DATA...MAY NEED TO ADD POPS TO NEXT WEEKEND. NO REAL CHANGES TO EXTENDED TEMPS EITHER WITH NEAR CLIMO THROUGH THE PERIOD. .LMK...FLOOD WATCH UNTIL MIDNIGHT FOR ALL OF CENTRAL KENTUCKY AND A PART OF SOUTH CENTRAL INDIANA. STUREY/JB
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 410 PM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A WEAK FRONTAL BOUNDARY WILL REMAIN POISED ACROSS CENTRAL KENTUCKY TONIGHT...WHILE A WAVE OF LOW PRESSURE RIDES UP AND ALONG SAID FRONT. COPIOUS MOISTURE IN PLACE OVER OUR REGION...COUPLED WITH THE FRONT AND LOW PRESSURE IN OUR VICINITY...WILL LEAD TO SCATTERED OR NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. LOCAL RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS MAY ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... ESPECIALLY MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. STUREY
The Louisville radar (KLVX), 124 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
3 flash flood. Local standard time, as filed.
Parts of Sims Road were impassable due to high water.
High water was reported over Stephenson Road 5 miles north of Franklin, and also over Morgantown Road in the central part of the county.
Flood waters covered intersections at 6th and State Streets and 6th and College Streets near Western Kentucky University.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358978, 5358979, 5358980.